MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Access was obtain via an ipsilateral approach.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified right superficial femoral artery.A 7.0 x 150, 135cm mustang balloon catheter was advanced for dilation.However, during inflation at 10 atmospheres, the balloon ruptured.Another a 7.0 x 150, 135cm mustang balloon catheter was advanced for dilation and also ruptured after being inflated to 10 atmosphere.The procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: device was returned for analysis.The returned device was loaded onto a mandrel and attached to an encore inflation unit.Positive pressure was applied, and a pinhole leak was identified in the mid-section of the balloon.No other issues were noted.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9482704
Report Number2134265-2019-15877
Device Sequence Number399282
Product Code LIT
UDI-Device Identifier08714729793786
UDI-Public08714729793786
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2022
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0023998761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE:AGURU, CRUISE, 35 RADI; GUIDE WIRE:AGURU, CRUISE, 35 RADI; INTRODUCER SHEATH:6FR DESTINATION; INTRODUCER SHEATH:6FR DESTINATION